It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-03-2007, 01:06 PM   #1
Junior Member
(male)
 
Join Date: Jul 2007
Location: Canada
Posts: 46
Roche87 HB User
Effexor/Zoloft.

hi, Ive been going through an incredibly depressed state since early February, I am staring to feel much better now though. A lot better though I still struggle a bit.

I have SAD and Social anxiety(so Ive been told but Im starting to doubt that its that big a problem, my SA that is).

I was taking Effexor around the time of when this all hit the fan. I think that may have not been a good drug for me. Anyway I took zoloft before(it was out of my system for months at that time). Yeah I took effexor from January to early march I think. I tapered off it, was without medication for a week. I tappered off I think, well I was at 75 then I think I just went down by 37.5 for a week and then off the next I think. Im not sure if I did it right.

Then I was back on zoloft and have been on that since. at 200mg currently. still don't feel that great.

Anyway Ive been at 200 a week but think I should cut back to 175. Is it okay to do that now or do I need to wait a bit longer. Ive upped it myself because I am freaking sick of listening to doctors who don't understand and whose fault it may have been for me ending up here in the first place. I upped it by 25 a week, from 125, but think I should go down maybe just 25 and see how that dose would effect me. Anyway I think with the increas Ive noticed certain things and think It may have been too much, or too much too soon.

Anyway, with effexor and going on zoloft Ive read stuff about how their could be possible poisoning involved or what have you and that the drug could be like coming off heroin or something if you don't come off right.

Im trying to figgure exactly what may have been causing me (and may still be) trouble. Because Ive dealt with depression twice prior. Just after Christmas all three times. This time things were slightly different, not necessarily worse different(well maybe in some aspect) but just different.

Anyway, I hate doctors, I know, that with each medication it may be right blah, blah, blah... but what grinds me. They don't tell you what may happen, what side effects. They just say take this. And they always have to prescribe medication too. Of coarse one could ask but when your in a bad spot and a doctor tells you this will make you better you usually don't think about that. They don't mention it either.

The guy I see is starting to seem like a real butt whole to me. even when I was extremely bad he kept insisting on keeping me at lower dosage on zoloft. where other doctors Ive seen(ie my gp) have said it was too low. With my prior experiences, that have been with other doctors they all upped it way faster.

Ultimately, I want to only have zoloft for a last resort so to speak. Id rather just exercise get plenty of sun (thinking of getting a light), in those winter month, rely more on that then the meds but still maybe have them at a low dose.

Now, my mind would go to hell if I don't take them, once I get completely well again I plan to tapper off completely and only start taking it all again around winter. In a low dose.

Thanks for any help.

 
Sponsors Lightbulb
   
Old 09-03-2007, 01:58 PM   #2
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: ontario
Posts: 3,776
Blog Entries: 1
trg247 HB Usertrg247 HB Usertrg247 HB User
Re: Effexor/Zoloft.

Hi;

Its never good to increase or decrease the medication you are taking without a doctors approval. The posioning your referring to is seratonine syndrome and it takes quite a lot before it happens but once it does it can be fatal. Antidepressants are like any other drug eventually your body is going to become use to it and it will no longer work. If I were you I would look into light thearapy as there are lights out there that can mimic natural sunlight. I know people who add onto their cocktails around different stressfull times of the years but I don't know how effective this is. I mean it takes almost six weeks for the med to kick in and then you need to hope that med is still going to work for you and so forth. Anyway this is how I see it

take care
trg247
__________________
Major Depressive Disorder With Psychotic Features
Post Traumatic Stress Disorder
Borderline Personality Disorder
Generalized Anxiety Disorder

Current Meds
Pristiq
Cymbalta
Seroquel
Temazapam

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
My Story - Lexapro and Effexor XR DueNApril09 Anxiety 12 09-17-2005 07:31 AM
Effexor Withdrawal Tips - Do's and Don'ts Sandalla Depression 725 07-09-2005 10:18 AM
Zoloft- Effexor Help!! worrywort78 Depression 5 12-31-2004 10:16 PM
Effexor XR-- has anyone had any GOOD experiences with it? Lady_Raven Depression 8 07-22-2004 04:20 PM
Zoloft Withdrawal & Effexor XR intro? Still Trying Depression 5 04-08-2004 08:25 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), cuddles1 (9), neveragain444 (9), rosequartz (9), blessed824 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 11:50 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!